PDA

View Full Version : Cold Feet and other symptoms . . .



Ann
December 10th, 2009, 05:41 PM
I have developed what feels almost like a 6th sense regarding my INR has anyone else experienced this kind of sensitivity. ;)
Iím on a relatively low dose of Warfrin 2.5mg per day unless I have a leafy green vegi. then I take 5 mg. I also take the 80mg Aspirin along with it. I read here (Oh my gosh it has been almost a year:eek:) about someone who heard their valve clicking louder when their INR was too low, I have found that to be the case with me. I have also found that when my INR is too high my feet can feel as cold as ice, worse than I have experienced before surgery. I can just about predict what my INR will be based on how much the blood draw bleeds and how loud Iím ticking. I have also discovered that not eating much for a day can throw me way off as well (too high), and keep a bag of frozen broccoli ready to adjust things as needed.

Has anyone else found things like this to help them along the way?

Ann
AVR ATS 9/24/08

Ross
December 10th, 2009, 05:45 PM
You really need to eat your veggies and dose the diet you eat. Maybe your not particularily fond of veggies?

Anyhow, some people have complained of cold hands and feet, but I think it has more to do with circulatory problems, then it has anything to do with Coumadin and INR.

Bina
December 10th, 2009, 05:47 PM
I have an ultra sensitive system and also take 2mg or 3 mg daily but without Aspirin.
My cold hands and feet are directly related to the weather, being tired, or my blood pressure; most definitely not my INR.

Ann
December 10th, 2009, 05:51 PM
That’s just it – my husband does the cooking and he does not like veggie’s so – we have very few – when I can get them or eat out I just adjust the dose when I do and that works better than trying to have a desert of broccoli and then my husband thinks oh she wants more green so he serves green for a day or two and then back to nothing.
I am a well kept woman.

R&N Brown
December 10th, 2009, 05:52 PM
Hello Ann,
I wish I could help you out but I have nothing! I have been both out of range high and low and cannot physically tell the difference.
As for my diet, I have trained myself to almost be like my dog! I eat the same things all the time. Keeps me level.
The "same things" does include lots of salad and cranberry juice and all the things they say you should not eat. Hopefully Ross will chine in here. As I heard from him first, Dose the diet not diet the dose. Good advice.

Ross
December 10th, 2009, 05:56 PM
You shouldn't try to compensate for the veggies when you do eat them. That will cause you to teeter totter. Better to take a normal steady dose and if you eat some veggies, no big deal. You'd have to eat a heck of a lot to do anything to your INR anyhow.

Cranberry juice is fine. Just like everything else, in moderation. Don't sit down with a gallon and then wonder why your INR went nuts.

bvdr
December 10th, 2009, 06:04 PM
I wouldn't give up lab or home testing yet. Do not rely on how you feel. Sure you can take clues from your body from bruising or as you mentioned, some people feeling cold but don't rely on it.

When you listen to your heart with a stethescope, you will probably hear a pretty clear click. If a clot begins to form on the valve the click may become much less pronounced. I think that is about the only INR related heart sound I can think of.

lance
December 11th, 2009, 06:11 AM
Good morning Ann
I've never noticed cold hands or feet since I've been taking warfarin and I've never noticed a correlation with heart sounds (clicking) and INR levels. Sometimes I get a good finger stick and the blood just flows, other times the blood is positively stingy with how much it allows to flow for a test. Again no correlation to test result. Bruising or lack of bruising is just that.
What I do experience is a body (torso) chill :(--not just put on a sweater but crank up the stove and sit on top:eek: to warm up. This chill is sudden and without explanation and comes and goes on its own usually in the late afternoon. So I snuggle up with the dogs and whatever else is warm and handy and cover up with a blanket.;)
Otherwise I eat a well balanced diet, lots of Vit K containing foods and do just fine. Tylenol has affected my INR--increased it substantially. Now I'm aware of it, it can be handled.
Testing is your best friend and home testing best of all.
Cheers

catwoman
December 11th, 2009, 07:36 AM
Ann:

When you take 5mg warfarin instead of 2.5mg to compensate for eating veggies, you're doubling your usual dosage. As others have said, that's not the way to do it.

If your hubby doesn't like veggies, he can cook them just for you and a package could stretch for several days for your needs. Or you could have some guacamole (ole! :D), or a spinach salad, or beef-broccoli or something else.

I'm such a veggie lover that I can't imagine anyone not liking them. (My nephew doesn't care too much for salads, but he loves broccoli.)

When I'm tense, I do hear my valve because my heart rate increases. My feet are cold in the winter; I slelep in fuzzy socks ("spa socks"). I have lots of the spa socks -- keep a pair in my overnight bag, my rolling suitcase and several at home.

I lost quite a bit of weight within 18 months of my surgery, so of course I felt the cold more intensely. I blamed it on the warfarin, but in retrospect, it was because I had shed some fat layers. :) :D

sue943
December 11th, 2009, 11:18 AM
I don't like most vegetables but this never stopped me cooking them for my ex-husband.

olefin
December 11th, 2009, 02:07 PM
I have also found that when my INR is too high my feet can feel as cold as ice, worse than I have experienced before surgery. I can just about predict what my INR will be based on how much the blood draw bleeds and how loud Iím ticking.

Simple to explain... you're taking "Blood Thinner"! :D

Sorry, I couldn't pass that up. :)

I have notice there is no correlation to my INR due to the amount I bleed when I prick a finger for home testing.
My wife doesn't take warfarin, I pricked her finger once to test her INR. Her finger bled like a stuck hog, INR 1.1. At that time my INR was 7.2 and I could barely get a good drop from mine.
And she has cold feet and hands most of the time. :eek:

Ann
December 11th, 2009, 03:28 PM
Thanks for your observations --- and NO
I wouldn't give up lab or home testing yet. I will not give up on lab testing -- the lab testing has been evidence of a fairly stable ride and my observations are based on that. I was just curious what others might be perceiving in their lives.
Ann

rmversluis
December 20th, 2009, 12:46 PM
I found this forum looking for "cold feet". I am interested to see that warfarin may correlate to cold feet. I am on 7 mg/d for INR between 2.5 and 3.5 and have been since my valve surgery (2003). But the last couple of years I am suffering from getting cold and in particular getting cold feet. So, why now and not earlier? For the record, my valve is ticking loudly, always.

Bina
December 20th, 2009, 12:57 PM
I found this forum looking for "cold feet". I am interested to see that warfarin may correlate to cold feet. I am on 7 mg/d for INR between 2.5 and 3.5 and have been since my valve surgery (2003). But the last couple of years I am suffering from getting cold and in particular getting cold feet. So, why now and not earlier? For the record, my valve is ticking loudly, always.

Hello, and welcome.
I've always had chilly feet and now I notice it more when my BP meds take effect. It is a common side effect of BBs to slow the heart rate and the amount of blood in the extremities.

Ross
December 20th, 2009, 02:51 PM
It's almost always related to circulation. Some have complained on Coumadin, but I'm not so sure it holds water.

Cris N
December 20th, 2009, 06:23 PM
Ann, my body is very sensitive to dietary changes. Rather than having to compensate for my on and off green diet I supplement my regular meds with a 100 mcg tablet of Vit K. That way, when I do eat my veggies my body doesn't go into a tailspin with the introduction of Vit K.

I can't tell from a finger stick if my INR is high or low - all depends on the capillary I hit.